Top
20
Doctor insights on: What Actually Causes Long Term Tachycardia

Share
1

1
What actually causes long term tachycardia?

What actually causes long term tachycardia?

Tachycardia: Tachycardia is caused by many factors, and there is sinus tachycardia which can be caused due to anxiety, panic attacks, exercising of any kind, certain medications, overactive thyroid.Then there is supraventricular or atrial tachycardia due to defect in the rhythm process of heart for which you need to find the cause and treatment through cardiologist.I f you have long term tachycardia see your md. ...Read more

2

2
Can being on ritalin (methylphenidate) for 15 years be the cause of my daily tachycardia? I no longer take it but was wondering if this is a long term effect?

Can being on ritalin (methylphenidate) for 15 years be the cause of my daily tachycardia? I no longer take it but was wondering if this is a long term effect?

Possible: There are numerous examples of medications which cause side effects that we know are precipitated by the drug and yet when we stop the medication side effects do not go away. Therefore, i believe it's possible that chronic use of stimulant drugs such as Ritalin (methylphenidate) can cause the pacemaker in the heart to reset. All the same, get a full cardiac ; physical eval before settling on this conclusion. ...Read more

3

3
Regarding postprandial tachycardia: 1) is there any remedy? 2) is it cause for immediate or long term concern?

Regarding postprandial tachycardia: 1) is there any remedy? 2) is it cause for immediate or long term concern?

Food diary??: Would do a food diary -- often times postprandial tachycardia is associated with high-carb meals or caffeine intake. So that would be my first step in trying to find a remedy. Long term concern is not been really studied, but the prevailing thinking is that it should not be a significant long term concern. ...Read more

4

4
Any evidence that taking Bisoprolol 2.5mg for Nocturnal Sinus Tachycardia taken long term,on Cardiologist advice, can cause future health problems?

 Any evidence  that taking Bisoprolol  2.5mg for Nocturnal Sinus Tachycardia taken long term,on Cardiologist advice, can cause future health problems?

Can? Yes. Will? No.: As with all medications, you can have side effects. The chances of getting side effects are listed on the little white paper included with the prescription (ask the pharmacist if you don't have it). Side effects of Bisoprolol potentially include slow heart rate, lower blood pressure, depression, problems with blood sugar. However, most medications do NOT cause problems & are safe (thank you, FDA!) ...Read more

6

6
Can serotonin syndrome (3 times) cause long term muscle weakness, tachycardia, twitching and cognitive impairment? Would it be permanent?

Can serotonin syndrome (3 times) cause long term muscle weakness, tachycardia, twitching and cognitive impairment? Would it be permanent?

See a doctor: you need to see a doctor serotonin syndrome patient should be under the care of a specialist with medication it will not be permanent should be controlled my medication stay with your physician and follow their instructions ...Read more

7

7
What causes tachycardia? Is it a life long problem once you get it?

What causes tachycardia?  Is it a life long problem once you get it?

Fast heart rate: Tachycardia simply means fast heart rate. This could be normal/physiologic response. Abnormally elevated heart rates should be evaluated. This may be related to underlying rhythm abnormalities or signs of systemic diseases e.g. Thyroid dysfunction, etc. ...Read more

See 1 more doctor answer
8

8
After long term use of terbutaline (8 weeks) can the drug leave lasting side effect of tachycardia, shortness of breathe, etc.?

After long term use of terbutaline (8 weeks) can the drug leave lasting side effect of tachycardia, shortness of breathe, etc.?

Yes: Those are short term side effects that usually resolve within minutes. There usually shouldn't be long term side effect per se. ...Read more

See 1 more doctor answer
9

9
Could propranolol cause tachycardia? Purpose to treat a tremor & less than a week after, my HR constantly spiked. No longer taking. Ongoing for a year

Could propranolol cause tachycardia? Purpose to treat a tremor & less than a week after, my HR constantly spiked. No longer taking. Ongoing for a year

No: If anything, heart rate would be slowed by propranolol. Even if this were a rebound phenomenon from a drop in blood pressure, once the drug effects cleared, normalcy would return, look for another cause such as caffeine, stress, decongestants, low blood pressure, and such. Make an appointment for a full,check up to diagnose this, then treatment can help resolve this problem. ...Read more

13

13
What to do if I have nonsustained ventricular tachycardia, would this be classed as a long term heart disease?

What to do if I have nonsustained ventricular tachycardia, would this be classed as a long term heart disease?

Yes: this has to be studied and to try and determine why this occurred. VT can be dangerous if it becomes sustained. Speak to a cardiologist about the plans for you , they may consider placing an internal monitor that fires when you go into a VT. ...Read more

14

14
Does prevpac (lansoprazole amoxicillin and clarithromycin) cause tachycardia and if so how long does it take to ware off after the cycle is done?

Call your doctor.: Yes, as some of the more serious side effects, it can cause an increase in the heart rate as well as arrhythmia. If you are experiencing something like this, you should call your doctor who prescribed it and may need to be evaluated. ...Read more

17

17
I've had multiple long runs of monomorphic Non-Sustained Ventricular tachycardia. Echo & stress test normal. What causes this?

Many possible causes: certainly structural heart disease such as coronary disease or heart muscle disease can cause ventricular tachycardia and in the absence of this electrolyte abnormalities such high or low potassium or magnesium or other conditions such as right ventricular outflow tract navy or brugada syndrome or long QT syndrome or other genetic conditions can cause ventricular tachycardia ...Read more

See 1 more doctor answer
18

18
How can high dose ritalin (methylphenidate) effect the heart long term? I no longer take it but have daily tachycardia and frequent palpitations and lightheadedness.

How can high dose ritalin (methylphenidate) effect the heart long term? I no longer take it but have daily tachycardia and frequent palpitations and lightheadedness.

No effect.: Ritalin (methylphenidate) affect is essentially cleared in less than 24 hours, depend in dose and extended release forms. Your symptoms are more suggestive of anxiety or panic attacks, but you should see a doctor to evaluate for other causes such as cardiac arhthmythia, anemia, hyperactive thyroid. ...Read more

19

19
Can stress cause prolonged shortness of breath, chest pains, diarrhea, nausea, and tachycardia?

Can stress cause prolonged shortness of breath, chest pains, diarrhea, nausea, and tachycardia?

Yes, it's possible: Anxiety and stress can result in many physical symptoms, including all those you list. However, it's also important to work with your primary care doctor to make sure no additional conditions may be part of the problem. There are good treatments for anxiety, including talk therapies as well as medications if needed. Of course you also want to review and simplify any sources of stress! ...Read more

20

20
Are there long-term effects from sinus tachycardia? Pulse rate is regularly above 100bpm d/t ADHD meds. No palpitations. Should i be concerned?

Yes: If you're getting less sleep than you did before you started med for add, or if you're losing weight without really trying, your dose of Adderall (dextroamphetamine and racemic amphetamine) is excessive for you. The resultant overstimulation could cause psychiatric or physical ills.Otherwise, it's not an urgent issue but one you should take up with your prescriber within the next few weeks. Your dose still could be excessive for your needs. ...Read more

See 1 more doctor answer